Reflux + Acid Blockers = SIBO?

REFLUX/HEARTBURN AND TAKING ACID BLOCKING MEDICATION?


YOU COULD HAVE SIBO...

As described in my previous posts, Small Intestine Bacterial Overgrowth (SIBO) is a condition in which bacteria that are normally found in the large intestine have overgrown into the small intestine.


HOW CAN ACID BLOCKERS CAUSE SIBO?

A common cause of SIBO is low stomach acid. Stomach acid is necessary for digestion of our food, but it is also important to kill certain bacteria and prevent their overgrowth.

If you are taking an acid blocker, then you may not have enough stomach acid to perform these functions and this can lead to an overgrowth of bacteria in the small intestine = SIBO.


If you have reflux and other gut symptoms such as bloating, wind, pain, constipation or diarrhoea, plus you are taking acid blocking medication - you should be assessed for SIBO.


As a certified SIBO practitioner, I would love to help you identify & address the root cause of your gut symptoms.


5 views0 comments

Recent Posts

See All
SmallLogo.png